Posted by Lee T (22.214.171.124) on June 06, 2001 at 11:12:08:
In Reply to: Cluster Headaches Hello All posted by Gary Coulter on June 06, 2001 at 08:55:42:
but it usually takes a day or two to kick in. Hi, Gary. I'm 43 and have been a clusterhead since my early twenties. For the last 7 or 8 years, Prednisone has been my best weapon against the beast. Unfortunately, it's not something you can just kep taking until the cycle ends. It is a steroid and can have long-term effects if you don't be careful with it. You'll probably be instructed by your doctor to wean yourself off every few days and wait a few days before starting again. This can become a vicious cycle, but the few pain-free days you will enjoy each week will seem worth it. I usually start taking it about the second or third week of my cycle so that I can take it until the cycle ends, usually an additional 4 weeks or so. Don't know if the cycle just ends or if the prednisone actually ends it. Was explained to me the first time I used it that the theory is to interrupt the cycle enough to make it go away. Yeah, whatever! Anyway, it will make you pee a lot, constipate you, and be sure you eat bananas...it will cause cramping.
Sorry this was so long! Good luck, and....
Post a Followup